This forum is for questions and support regarding relationship issues such as: Abstinence, Arousal Problems, Birth Control, Cohabitation, Commitment, Communication, Couples Counseling, Desire /Lack of Desire, Sexual Technique.
Slightly elevated DHEA - cause for no sexual desire for boyfriend?
Thank you for taking the time to read this.
I broke up with my boyfriend of one year due to not feeling the attraction or any interest sexually in him. I felt we were more friends as I became more and more less turned on to him. I just didn't feel interested anymore and figured we just were not sexually compatible and he just didn't do it for me. I felt very sad about this as I love him and we get along great.
I wondered if my hormone levels are in normal range because one a year ago they were checked and everything was normal except the DHEA sulphate was slightly elevated. The doctor told me normal is 7.3 and mine was 9.0. She said it was nothing to be concerned about and not to worry. She said if it were 25.0, then she would be concerned. I even asked my other doctor about it and she didn't seem concerned either. So I forgot about it.
However, due to this recent breakup with my boyfriend and the reason being my lack of sexual turn on for him I remembered the DHEA sulphate results from a year ago. Would this affect my sexual desire? Would it not make my desire more?
Also, the reason I never thought of the hormones at first is because I never felt a strong attraction to my boyfriend from the beginning. I hoped that because of his kindness and good character my feelings would grow but they did not. I'm hoping now that maybe it's a medical thing and that we could be together instead of me just not being physically/sexualy attracted to him.
PS. My age is 33 years old- if that helps
You’re looking for an explanation of why you weren’t turned on to your boyfriend and hoping to pin it on hormones. However, I have to tell you that hormones don’t make you become attracted to someone, neither do they make you feel that someone is unattractive.
DHEA is a steroid hormone produced by both males and females. The body converts DHEA into the steroid sex hormones — testosterone, in particular, and estrogen — and other hormones as well. DHEA levels peak (about 30 mg) between age 20 - 30 years, and decline gradually afterwards with age (as does testosterone and estrogen), dropping to about 10 - 20 percent (approximately less than 6 mg) of peak levels by age 70 years. The specific role of DHEA in the body remains unclear, so there may be a very good reason for why our bodies naturally produce less and less DHEA with age, which for now, also remains a mystery.
DHEA has nothing to do with your feelings about your boyfriend. There are a myriad of reasons you may not be attracted to him, and only you know what they are.
You might make a list of those things that really turn you on in a person and think about whether he embodies any of them. In addition, there may be other, less obvious reasons for your lack of desire for him, including relationship dynamics, anxiety about intimacy, etc.
I’m sorry you’re not turned on to him because it sounds like he’s a great guy—but not everyone is right for everyone else. So maybe it’s time to accept that he’s going to be a great friend and look elsewhere for sex and romance. Best of luck to you. Dr. J
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.